Affordable Access

Publisher Website

The self-gravity of Uranian rings

Authors
Journal
Chinese Astronomy and Astrophysics
0275-1062
Publisher
Elsevier
Publication Date
Volume
20
Issue
4
Identifiers
DOI: 10.1016/s0275-1062(96)00064-1
Keywords
  • Celestial Mechanics

Abstract

Abstract We derive an approximate, analytic expression for the self-gravity of Uranian elliptical rings at any point in the N-streamline formalism ( N → ∞), and numerically evaluate by a Monte Carlo calculation, the correction factor γ that corrects for the approximations used in the derivation. We confirm that the 2-streamline ( N = 2) model overestimates the mass of the ring: for the ϵ, α, ßrings, the mass given by the N-streamline model ( N → ∞) is only 2 5 that by the 2-streamline model.

There are no comments yet on this publication. Be the first to share your thoughts.